Hail, Faulk
- When
- May 19, 4:42 PM CST
- Where
- Faulk County, Chelsea
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.167, -98.750
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 19, 2:19 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 319 PM CDT WED MAY 19 2004 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT SURFACE LOW PRESSURE CENTER IS CENTERED OVER CENTRAL ND ATTM...WITH SURFACE TROUGH EXTENDING SOUTH THROUGH CENTRAL SD. CONTINUE TO EXPECT SURFACE BASED STORMS TO DEVELOP ALONG THIS BOUNDARY THIS AFTERNOON AS IT MOVES EAST. THE PROBLEM IS LOW CLOUDS AND LACK OF HEATING ACROSS THE NORTH AND ESPECIALLY EAST. EVEN IN PIR WHERE THE TEMPS WERE UP TO 80 WITH DEWPTS IN THE LOW 60S CAP IS YET TO BE BROKEN. LAPS CAPES ARE AROUND 1500 J/KG AT PIR WITH INSTABILITY AXIS RUNNING N-S THROUGH BIS/MBG/PIR/VTN. CURRENTLY HAVE TS DEVELOPING CENTRAL AND MOVING EAST...REACHING THE BY LATE AFTERNOON/EVENING. SEVERE STORMS ARE STILL QUITE POSSIBLE THIS AFT/EVE ACROSS MUCH OF THE AREA...LESS THE FAR NW. AND GIVE SHEAR PROFILES...HAVE ISSUED TORNADO WATCH FOR THIS AFTERNOON AND EARLY EVENING ACROSS MUCH OF THE CENTRAL CWA. COOLER AIR FILTERS IN FOR THURSDAY WITH HIGH PRESSURE IN PLACE OVER THE REGION. LOW LEVEL WARM AIR ADVECTION INCREASES THURSDAY NIGHT. MODELS STILL INDICATING STRONG CONVECTIVE DEVELOPMENT OVER SE SD AFTER MIDNIGHT. MCS MAY TRACK NE INTO CENTRAL SD FRI MORNING. FRONTAL BOUNDARY STAYS TO THE SOUTH FRIDAY...REACHING N IA...KEEPING TEMPS COOL. LOOKS LIKE THERE WILL BE ENOUGH INSTABILITY FOR ELEVATED TS FRIDAY THROUGH SATURDAY AS SOUTHWEST FLOW ALOFT CONTINUES. .LONG TERM...SUNDAY THROUGH WEDNESDAY PERSISTENCE LOOKS LIKE A GOOD FORECAST FOR THE EXTENDED TIME PERIOD AS MEAN LARGE SCALE TROUGHING REMAINS OUT WEST WITH A FRONTAL BOUNDARY LIFTING BACK AND FORTH ACROSS THE CENTRAL AND NORTHERN PLAINS AS S/WS MOVE THROUGH. THUS...THERE WILL BE MORE CHANCES OF PRECIP DURING THE EXTENDED THAN NOT. DID NOT CHANGE PREVIOUS GRIDS MUCH. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/MOHR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1144 AM CDT WED MAY 19 2004 SDZ003-015-201020- CORSON-DEWEY- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ004>011-016>023-033>037-045-048-051-201020- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS- FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-MCPHERSON- POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE-WALWORTH- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE AIRMASS OVER NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA WILL BECOME VERY UNSTABLE LATE THIS AFTERNOON AND EVENING. MEANWHILE...A FRONT WILL BE APPROACHING THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARD EVENING...AND SOME OF THOSE STORMS COULD BE SEVERE WITH HAIL AND HIGH WIND THE MAIN THREATS. HOWEVER...THERE IS ALSO A RISK OF AN ISOLATED TORNADO. MOST OF THE ACTIVITY THAT DOES DEVELOP WILL MOVE OUT OF THE AREA BY SUNDOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KNUTSVIG
The Aberdeen radar (KABR), 42 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399583, 5399584, 5399585, 5399586, 5399588, 5399587, 5399589.